Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Having boil, soft, puss filled. Prescribed augmentin. Healing time, use bactrim, Consult doctor?

I have a boil on my buttock, which had been there for 8 days. I went to the dr early on and was prescribed augmentin however even though I have been taking it for about 6 days it has not gone away. Ive been taking baths and putting hot compress on it but though it is soft and pus filled it still has not drained. How long should it take for it to drain? Ive read about bactrim ds, is that better to treat boils? Should I return to the dr to get nee prescriptions
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Dermatologist 's  Response
Hello, Welcome to healthcare magic
Augmentin is a really good antibiotic for boils. You need to go back to the doctor for an incision and drainage of the boil as it has become soft an fluctuant.
Healing will become faster after draining the pus.
Also rule out diabetes through a blood test.
Hope this helped
Take care
Answered: Tue, 11 Jun 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor